Non-meridional epimorphisms of knot groups

Jae Choon Cha, Masaaki Suzuki

Research output: Contribution to journalArticle

1 Citation (Scopus)


In the study of knot group epimorphisms, the existence of an epimorphism between two given knot groups is mostly (if not always) shown by giving an epimorphism which preserves meridians. A natural question arises: is there an epimorphism preserving meridians whenever a knot group is a homomorphic image of another? We answer in the negative by presenting infinitely many pairs of prime knot groups.(G; G’) such that G’ is a homomorphic image of G but no epimorphism of G onto G’ preserves meridians.

Original languageEnglish
Pages (from-to)1135-1155
Number of pages21
JournalAlgebraic and Geometric Topology
Issue number2
Publication statusPublished - 26 Apr 2016


  • Epimorphisms
  • Knot groups
  • Meridians
  • Twisted Alexander polynomials

Fingerprint Dive into the research topics of 'Non-meridional epimorphisms of knot groups'. Together they form a unique fingerprint.

  • Cite this